Alert archive / Kentucky / Wind Advisories in 2019

Wind Advisory 10, NWS Louisville, KY

April 10, 201949 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Apr 10, 2019, 1:55 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Apr 11, 2019, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 1:55 PM CDT (18:55 UTC)
In effect from
Apr 11, 2019, 10:00 AM CDT
Expired
Apr 11, 2019, 7:01 PM CDT
In force
9 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WWUS73 KLMK 101855
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
255 PM EDT Wed Apr 10 2019

...Gusty South Winds Thursday...

.A strong low pressure system over the eastern Great Plains will
bring gusty south winds to our region on Thursday. Gusty winds
will then continue into Thursday night ahead of a strong cold
frontal passage. 

INZ076>078-083-084-089>092-KYZ023>030-061-062-070>072-110900-
/O.NEW.KLMK.WI.Y.0010.190411T1500Z-190412T0000Z/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Jefferson-Butler-Edmonson-Logan-Warren-Simpson-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
Morgantown, Brownsville, Russellville, Bowling Green, Franklin, 
and Providence
255 PM EDT Wed Apr 10 2019 /155 PM CDT Wed Apr 10 2019/

...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 8 PM EDT
/7 PM CDT/ THURSDAY...

The National Weather Service in Louisville has issued a Wind
Advisory, which is in effect from 11 AM EDT /10 AM CDT/ to 8 PM
EDT /7 PM CDT/ Thursday. 

* TIMING...mid to late Thursday morning through Thursday evening.

* WINDS...Strong sustained winds between 20 and 30 mph with most
  gusts between 35 and 45 mph. A few gusts around 50 mph will be
  possible.

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

BJS
3 follow-up statements
601 
WWUS73 KLMK 110901
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
501 AM EDT Thu Apr 11 2019

...Gusty South Winds Today and Tonight...

INZ079-KYZ031>043-045>049-053>057-063>067-073>078-081-082-112100-
/O.EXB.KLMK.WI.Y.0010.190412T0000Z-190412T1200Z/
Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott-Harrison-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-
Madison-Hart-Green-Taylor-Casey-Lincoln-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Madison, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, 
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, 
Jamestown, Burkesville, and Albany
501 AM EDT Thu Apr 11 2019 /401 AM CDT Thu Apr 11 2019/

...WIND ADVISORY IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
TO 8 AM EDT /7 AM CDT/ FRIDAY...

The National Weather Service in Louisville has issued a Wind
Advisory, which is in effect from 8 PM EDT /7 PM CDT/ this
evening to 8 AM EDT /7 AM CDT/ Friday. 

* TIMING...this evening through early Friday morning.

* WINDS...Strong sustained winds between 20 and 30 mph with most
  gusts between 35 and 45 mph.

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

INZ076>078-083-084-089>092-KYZ023>030-061-062-070>072-112100-
/O.EXT.KLMK.WI.Y.0010.190411T1500Z-190412T1200Z/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Jefferson-Butler-Edmonson-Logan-Warren-Simpson-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
Morgantown, Brownsville, Russellville, Bowling Green, Franklin, 
and Providence
501 AM EDT Thu Apr 11 2019 /401 AM CDT Thu Apr 11 2019/

...WIND ADVISORY NOW IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS
MORNING TO 8 AM EDT /7 AM CDT/ FRIDAY...

* TIMING...mid day today through early Friday morning.

* WINDS...Strong sustained winds between 20 and 30 mph with most 
  gusts between 35 and 45 mph. A few gusts around 50 mph will be 
  possible. 

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

CG/RAS
111 
WWUS73 KLMK 111854
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
254 PM EDT Thu Apr 11 2019

...Gusty South Winds Late This Afternoon and Tonight...

INZ076>078-083-084-089>092-KYZ023>030-061-062-070>072-120300-
/O.CON.KLMK.WI.Y.0010.000000T0000Z-190412T1200Z/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Jefferson-Butler-Edmonson-Logan-Warren-Simpson-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
Morgantown, Brownsville, Russellville, Bowling Green, Franklin, 
and Providence
254 PM EDT Thu Apr 11 2019 /154 PM CDT Thu Apr 11 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
FRIDAY...

* TIMING...This afternoon through early Friday morning.

* WINDS...Sustained south winds of 15 to 25 mph with strong gusts
  between 35 and 45 mph. A few gusts up to 50 mph will be 
  possible through this evening. 

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

INZ079-KYZ031>043-045>049-053>057-063>067-073>078-081-082-120300-
/O.CON.KLMK.WI.Y.0010.190412T0000Z-190412T1200Z/
Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott-Harrison-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-
Madison-Hart-Green-Taylor-Casey-Lincoln-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Madison, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, 
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, 
Jamestown, Burkesville, and Albany
254 PM EDT Thu Apr 11 2019 /154 PM CDT Thu Apr 11 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS
EVENING TO 8 AM EDT /7 AM CDT/ FRIDAY...

* TIMING...This evening through early Friday morning.

* WINDS...Sustained winds between 15 and 25 mph with strong 
  gusts between 35 and 45 mph. 

* IMPACTS...Tree limbs and branches may fall and some weakened 
  trees may be uprooted, leading to possible power outages. 
  Driving may be difficult for high profile vehicles on 
  east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
BJS/TWF
434 
WWUS73 KLMK 120001
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
801 PM EDT Thu Apr 11 2019

...WIND ADVISORY IS CANCELLED...

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120115-
/O.CAN.KLMK.WI.Y.0010.000000T0000Z-190412T1200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
801 PM EDT Thu Apr 11 2019 /701 PM CDT Thu Apr 11 2019/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Louisville has cancelled the Wind
Advisory. Winds will remain breezy through the overnight and early
morning hours, but gusts over 40 mph are not anticipated.
Therefore, the wind advisory has been cancelled early.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:34 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 10, 12:34 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
134 PM EDT Wed Apr 10 2019

...Updated Aviation Discussion...

.Short Term...(Today and tonight)
Issued at 300 AM EDT Wed Apr 10 2019

The Ohio Valley remains under the influence of weak high pressure as
a deep low centered over the Great Plains will soon influence the
region. But for Wednesday, expect mostly sunny skies with light
winds veering east to southeast.

As the aforementioned low tracks eastward, a tightening pressure
gradient will see southeasterly winds begin to increase by late
Wednesday night into Thursday morning along with increasing high
cloud. Sufficient sunshine and southerly flow will see maximum
temperatures well above climatological norms for most of the CWA
with highs ranging from the low 70s in southern Indiana to near 80
along the KY/TN border.

.Long Term...(Thursday through Tuesday)
Issued at 315 AM EDT Wed Apr 10 2019

...Windy Conditions Thursday and Friday...

Vigorous and stacked low will lift from Nebraska on Thursday morning
to the Arrowhead of Minnesota by late Friday, driving a cold front
through the Ohio Valley Thursday night. Frontal precip band could
pack some strong thunderstorms, but the bigger and more likely
impact will be strong gradient winds, both ahead of the front
Thursday and behind the front Friday.

H8 winds ahead of the front crank up to 50 kt on Thursday afternoon
with a well-mixed boundary layer. Had to beef up winds to come in
line with MOS consensus, and even that may not be strong enough.
Expect solid 20-25 mph with frequent gusts near or above 40 mph.
Will defer to the day crew on any wind headlines for Thursday.

Convection will initiate over Missouri and Arkansas late Thursday
afternoon, but struggle to make much eastward progress in deep SSW
flow. Deep moisture and instability will be limited this far east,
and the time of day isn't favorable either. Expect a decaying line
of showers just before daybreak Friday, with a few gusty
thunderstorms possible west of I-65.

Behind the front on Friday there is little air mass change, and any
lingering showers will taper off as a pronounced dry slot moves
overhead. Expect very deep boundary-layer mixing, potentially
tapping into 40 kt winds at 700mb. Gusts near advisory criteria will
be a good bet again, if less frequent than on Thursday.

Dry and quiet weather Friday night and Saturday as high pressure
settles over the Plains, with temps running very close to normal.
Thickening cirrus will come into play on Saturday afternoon as the
next system takes shape over the southern Plains.

Precip will spread south to north across Kentucky Saturday evening
in the warm advection ahead of deepening low pressure. The most
intense rain will likely be after midnight Sat night into Sunday
morning, then decrease as the low crosses the region later Sunday.
Dry high pressure will follow Sunday night through Tuesday, with
briefly cooler temps Sun night/Mon.

&&

.Aviation...(18Z TAF Issuance)
Updated at 133 PM EDT Wed Apr 10 2019

VFR conditions are expected throughout the period with high clouds
and periods of scattered mid clouds. Expect light to steady
southeasterly winds for the remainder of the afternoon, with
slightly stronger winds overnight. A strong low pressure system over
the eastern Plains will begin to influence our weather on Thursday.
Ahead of this system, a 40-45 knot SSW-NNE oriented low level jet
will overspread the region toward dawn, with some low level winds
shear threat through mid morning. Then, S winds between 20 and 30
mph will likely gust in the 30 to 40 mph range by mid to late
morning as the inversion breaks. Stronger gusts over 40 mph may be
possible into Thursday afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...CG
Long Term...RAS
Aviation...BJS
Hazardous weather outlook, Apr 10, 3:31 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
431 AM EDT Wed Apr 10 2019

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110845-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
431 AM EDT Wed Apr 10 2019 /331 AM CDT Wed Apr 10 2019/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong winds are expected Thursday and Friday, with frequent gusts
in excess of 40 mph likely, and a few localized 50 mph gusts possible.
A decaying line of thunderstorms could also produce locally gusty
winds late Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Thursday night.

CG/RAS

Nearby

Wind Advisories in Kentucky, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.